Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Had hysterectomy. Gained weight. Have constant joint pain. What to do?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
I had my hysterectomy 2 years ago also last year had 75% of my cervix removed, I had lost all desires for sex. My 5 year relationship is suffering as well as myself. Also not only have I gained 30+ pounds I have constant joint aches. I am so miserable please help. I regret having it done...also was never able to have children.
Posted Mon, 30 Sep 2013 in Vaginal and Uterus Health
Answered by Dr. Sree Gouri SR 36 minutes later
Brief Answer:
hormone replacement therapy

Detailed Answer:
Thanks for the query.
Though your uterus and most of the cervix are removed, the length of the vagina won't change.
So you may not have problem with intercourse.
Possibly you might be psychologically stressed due to the repeated surgeries, that may be affecting your sexual life.
You once consult local gynecologist and go for hormone replacement therapy.
That will help in improving the sexual desire and also the joint pains.
You have to decrease your weight and take calcium supplementation. This will help in decreasing the joint pains and in improving bone strength.
Take the support of your partner in dealing with these problems, which will develop good relationship between you two.
Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion.
Take care.
Above answer was peer-reviewed by
Follow-up: Had hysterectomy. Gained weight. Have constant joint pain. What to do? 7 hours later
I have been on the vivelle-dot 0.1mg patch with no success so now what?
Answered by Dr. Sree Gouri SR 13 hours later
Brief Answer:
Oral hormone replacement therapy

Detailed Answer:
The effect of the transdermal patch vary depends on many factors like body temperature etc.
So better to go for oral hormone replacement therapy with your doctor's advice.
Possibly that can give good results to you.
You can use vaginal estrogen creams to increase lubrication.
Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor